Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Medford, OR
NWS Medford, OR issued this red flag warning at May 5, 2013, 9:20 AM PDT for Modoc County, Siskiyou County, California. It took effect at May 5, 2013, 2:00 PM PDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2013, 9:20 AM PDT (16:20 UTC)
- In effect from
- May 5, 2013, 2:00 PM PDT
- Expired
- May 7, 2013, 3:27 AM PDT
- In force
- 37 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA
The radar
The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS86 KMFR 051620 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 920 AM PDT SUN MAY 5 2013 .A LOW PRESSURE OFF THE COAST OF CALIFORNIA IS BRINGING INSTABILITY AND MOISTURE UP FROM THE SOUTHEAST INTO THE AREA TODAY AND ON MONDAY. THIS WILL COMBINE TO BRING AREAS OF SCATTERED THUNDERSTORMS TODAY THROUGH THIS EVENING WITH ISOLATED THUNDERSTORMS CONTINUING OVERNIGHT. SOME OF THESE STORMS WILL BE DRY...ESPECIALLY EAST OF THE CASCADES. MOISTURE WILL INCREASE ON MONDAY AND CONTINUED INSTABILITY WILL ALLOW ADDITIONAL SCATTERED THUNDERSTORMS TO DEVELOP. CAZ284-285-060430- /O.NEW.KMFR.FW.W.0001.130505T2100Z-130507T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 920 AM PDT SUN MAY 5 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT MONDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 284 AND 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT MONDAY. * AFFECTED AREA: FIRE ZONES 285 AND 284 * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THESE THUNDERSTORMS WILL MAINLY BE DRY. ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT. THEN SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON AND EVENING. THE THUNDERSTORMS ON MONDAY WILL BE WET. * OUTFLOW WINDS...WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. THEN WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE WITH STORMS TONIGHT AND MONDAY. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES WITH SIGNIFICANT FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ CAZ281-060430- /O.NEW.KMFR.FW.W.0001.130505T2100Z-130507T0500Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 920 AM PDT SUN MAY 5 2013 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT MONDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONE 281... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT MONDAY. * AFFECTED AREA: FIRE ZONE 281 * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THESE THUNDERSTORMS WILL MAINLY BE WET BUT ISOLATED DRY THUNDERSTORMS ARE POSSIBLE. ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT. THEN SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON AND EVENING. THE THUNDERSTORMS ON MONDAY WILL BE WET. * OUTFLOW WINDS...WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. THEN WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE WITH STORMS TONIGHT AND MONDAY. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES WITH SIGNIFICANT FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
5 follow-up statements
119 WWUS86 KMFR 052141 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 241 PM PDT SUN MAY 5 2013 .A LOW PRESSURE OFF THE COAST OF CALIFORNIA IS BRINGING INSTABILITY AND MOISTURE UP FROM THE SOUTHEAST INTO THE AREA TODAY AND ON MONDAY. THIS WILL COMBINE TO BRING AREAS OF SCATTERED THUNDERSTORMS TODAY THROUGH THIS EVENING WITH ISOLATED THUNDERSTORMS CONTINUING OVERNIGHT. SOME OF THESE STORMS WILL BE DRY...ESPECIALLY EAST OF THE CASCADES. MOISTURE WILL INCREASE ON MONDAY AND CONTINUED INSTABILITY WILL ALLOW ADDITIONAL SCATTERED THUNDERSTORMS TO DEVELOP. CAZ284-285-061200- /O.CON.KMFR.FW.W.0001.000000T0000Z-130507T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 241 PM PDT SUN MAY 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT MONDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 284 AND 285... * AFFECTED AREA: FIRE WEATHER ZONES 285 AND 284 * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THESE THUNDERSTORMS WILL MAINLY BE DRY. ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT. THEN SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON AND EVENING. THE THUNDERSTORMS ON MONDAY WILL BE WET. * OUTFLOW WINDS...WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. THEN WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE WITH STORMS TONIGHT AND MONDAY. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES WITH SIGNIFICANT FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ CAZ281-061200- /O.CON.KMFR.FW.W.0001.000000T0000Z-130507T0500Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 241 PM PDT SUN MAY 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT MONDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 281... * AFFECTED AREA: FIRE WEATHER ZONE 281 * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THESE THUNDERSTORMS WILL MAINLY BE WET BUT ISOLATED DRY THUNDERSTORMS ARE POSSIBLE ESPECIALLY IN THE VALLEY. ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT. THEN SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON AND EVENING. THE THUNDERSTORMS ON MONDAY WILL BE WET. * OUTFLOW WINDS...WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. THEN WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE WITH STORMS TONIGHT AND MONDAY. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES WITH SIGNIFICANT FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
118 WWUS86 KMFR 061151 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 451 AM PDT MON MAY 6 2013 CAZ284-285-070000- /O.CON.KMFR.FW.W.0001.000000T0000Z-130507T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 451 AM PDT MON MAY 6 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 284 AND 285... * AFFECTED AREA: FIRE WEATHER ZONES 285 AND 284 * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THESE THUNDERSTORMS WILL MAINLY BE DRY IN THE EARLY AFTERNOON BUT WILL BECOME INCREASINGLY WET AS THE DAY PROGRESSES TOWARD THE EVENING. * OUTFLOW WINDS...WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE WITH STORMS THIS AFTERNOON AND EVENING. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES WITH SIGNIFICANT FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ CAZ281-070000- /O.CON.KMFR.FW.W.0001.000000T0000Z-130507T0500Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 451 AM PDT MON MAY 6 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 281... * AFFECTED AREA: FIRE WEATHER ZONE 281 * THUNDERSTORMS...WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THESE THUNDERSTORMS WILL START OUT DRY IN THE EARLY AFTERNOON BUT WILL BECOME INCREASINGLY WET AS THE AFTERNOON PROGRESSES TOWARD THE EVENING. * OUTFLOW WINDS...WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
997 WWUS86 KMFR 062123 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 223 PM PDT MON MAY 6 2013 CAZ284-285-070500- /O.CON.KMFR.FW.W.0001.000000T0000Z-130507T0500Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 223 PM PDT MON MAY 6 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 284 AND 285... * AFFECTED AREA: FIRE WEATHER ZONES 285 AND 284 * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. THESE THUNDERSTORMS WILL MAINLY BE DRY IN THE EARLY AFTERNOON BUT WILL BECOME INCREASINGLY WET AS THE DAY PROGRESSES TOWARD THE EVENING. * OUTFLOW WINDS...WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE WITH STORMS THIS AFTERNOON AND EVENING. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES WITH SIGNIFICANT FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ CAZ281-070500- /O.CON.KMFR.FW.W.0001.000000T0000Z-130507T0500Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 223 PM PDT MON MAY 6 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 281... * AFFECTED AREA: FIRE WEATHER ZONE 281 * THUNDERSTORMS...WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. THESE THUNDERSTORMS WILL START OUT DRY IN THE EARLY AFTERNOON BUT WILL BECOME INCREASINGLY WET LATE IN THE AFTERNOON AND INTO THE EVENING. * OUTFLOW WINDS...WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
248 WWUS86 KMFR 070409 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 909 PM PDT MON MAY 6 2013 CAZ284-285-071400- /O.EXT.KMFR.FW.W.0001.000000T0000Z-130508T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 909 PM PDT MON MAY 6 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT TUESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 284 AND 285... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT TUESDAY. * AFFECTED AREA: FIRE WEATHER ZONES 285 AND 284 * THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT INTO TUESDAY MORNING. THUNDERSTORMS ARE EXPECTED TO BECOME SCATTERED AGAIN TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. WHILE THUNDERSTORMS WILL BE WET...THEY WILL PRODUCE ABUNDANT LIGHTNING. * OUTFLOW WINDS...WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE WITH STORMS TUESDAY AFTERNOON AND EVENING. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES WITH SIGNIFICANT FIRE GROWTH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ CAZ281-071400- /O.EXT.KMFR.FW.W.0001.000000T0000Z-130508T0600Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- 909 PM PDT MON MAY 6 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT TUESDAY FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 281... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT TUESDAY. * AFFECTED AREA: FIRE WEATHER ZONE 281 * THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT INTO TUESDAY MORNING. THUNDERSTORMS ARE EXPECTED TO BECOME SCATTERED AGAIN TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. WHILE THUNDERSTORMS WILL BE WET...THEY WILL PRODUCE ABUNDANT LIGHTNING. * OUTFLOW WINDS...WIND GUSTS OF 25 TO 30 MPH ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. * IMPACTS...LIGHTNING COMBINED WITH VERY DRY FUELS WILL CREATE THE POTENTIAL FOR NEW FIRES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
700 WWUS86 KMFR 071027 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 327 AM PDT TUE MAY 7 2013 ...RED FLAG WARNING FOR ABUNDANT LIGHTNING WITH DRY FUELS CANCELLED... .SIGNIFICANT WIDESPREAD WETTING RAINFALL OVERNIGHT ALONG WITH HIGH RELATIVE HUMIDITY HAS ALLEVIATED CONCERNS FOR NEW LIGHTNING FIRES TO START TODAY. THEREFORE, THE RED FLAG WARNING HAS BEEN CANCELLED FOR TODAY. CAZ281-284-285-071130- /O.CAN.KMFR.FW.W.0001.000000T0000Z-130508T0600Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 327 AM PDT TUE MAY 7 2013 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. * WHILE HOLDOVER FIRES ARE EXPECTED FROM THE RECENT LIGHTNING, SIGNIFICANT WIDESPREAD WETTING RAINFALL OVERNIGHT ALONG WITH HIGH RELATIVE HUMIDITY HAS ALLEVIATED CONCERNS FOR NEW LIGHTNING FIRES TO START TODAY. THEREFORE, THE RED FLAG WARNING HAS BEEN CANCELLED FOR TODAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ BTL VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at May 5, 9:01 AM PDT, 19 minutes earlier.
Area forecast discussion, May 5, 9:01 AM PDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
901 AM PDT SUN MAY 5 2013
.DISCUSSION...FORECAST IS ON TRACK THIS MORNING. AN UPPER LOW IS
SITUATED ALONG THE CENTRAL CALIFORNIA COAST...AND THE MOST
SIGNIFICANT ASPECT OF THIS LOW TODAY WILL BE THE SHORTWAVES THAT
WRAP AROUND IT AND THE THUNDERSTORMS THAT WILL INITIATE AS A
RESULT. WE HAVE ADJUSTED THUNDERSTORM COVERAGE AND TIMING
SOME...POINTING TOWARD THE IDEA OF RELATIVELY EARLY CONVECTION IN
NORTHEASTERN CALIFORNIA DUE TO RAPID SURFACE HEATING THERE AND ITS
PROXIMITY OF A NEARBY SHORTWAVE AND LATEST FAVORABLE SPC MESOSCALE
SHORT-TERM CAPE PROJECTIONS.
THE COAST SOUTH OF CAPE BLANCO IS COOLING OFF NOW...AS MARINE
STRATUS CRAWLS UP THE COAST...WITH AREAS NORTH OF CAPE BLANCO
COOLING OFF BY THIS AFTERNOON. OF NOTE IS NORTH BEND'S CURRENT
TEMPERATURE OF 73 DEGREES...A FULL 15 DEGREES ABOVE THE NORMAL
HIGH TEMPERATURE AT ONLY 9AM.
OTHERWISE...THUNDERSTORM COVERAGE AND TIMING LOOKS GOOD FOR TODAY
AND TOMORROW AS WE TRANSITION FROM ISOLATED TO SCATTERED
THUNDERSTORMS TODAY...IN A DRIER AIR MASS...AND THEN WETTER AND
MORE THUNDERSTORMS TOMORROW AS PRECIPITABLE WATER VALUES BUMP UP
SHARPLY. SEE THE SPECIAL WEATHER STATEMENT AT SPSMFR FOR MORE
DETAILS. ALSO...THE DISCUSSION BELOW DETAILS THE EVOLUTION OF THE
THUNDERSTORM PROBABILITY AND RELATIVELY ACTIVE WEATHER PATTERN THE
NEXT SEVERAL DAYS.
&&
.AVIATION...VFR CONDITIONS CONTINUE TO BE THE RULE OVER THE FORECAST
AREA THIS MORNING. AS MOISTURE INCREASES OVER NORTHERN CALIFORNIA
THIS MORNING, THUNDERSTORM CHANCES WILL INCREASE...WITH THE
POSSIBILITY OF THUNDERSTORMS LATE THIS MORNING AND EARLY AFTERNOON
ESPECIALLY OVER NORTHERN CALIFORNIA. MOISTURE WILL INCREASE ACROSS THE REST
OF THE AREA LATER THIS MORNING, AND THIS AFTERNOON A WEAK
DISTURBANCE WILL MOVE UP FROM THE SOUTH. THIS WILL TRIGGER MORE
STORMS, PRIMARILY OVER THE EAST SIDE AND THE CASCADES AND
SISKIYOUS. THESE STORMS WILL BE CAPABLE OF PRODUCING ERRATIC,
GUSTY WINDS. SOME OF THESE STORMS MAY MAKE IT OVER TO THE WEST
SIDE TERMINALS BY LATE AFTERNOON AND EVENING, ALSO WITH GUSTY
WINDS AND A GREATER CHANCE OF RAIN. NEVERTHELESS, CONDITIONS
SHOULD REMAIN VFR.
&&
.PREV DISCUSSION... /ISSUED 419 AM PDT SUN MAY 5 2013/
DISCUSSION...A RETROGRADING UPPER LOW OVER NORTHERN CALIFORNIA
DID BRING ISOLATED THUNDERSTORMS FROM HARNEY COUNTY INTO SOUTHERN
LAKE COUNTY EARLY SATURDAY EVENING. THE UPPER LOW HAS REACHED THE
NORTHERN CALIFORNIA COAST AND IS FORECAST TO CONTINUE WESTWARD
INTO THE OFFSHORE WATERS.
MORE CHANGES TO OUR WEATHER ARE IN STORE TODAY WITH WINDS BECOMING
ONSHORE AT THE COAST AND AN UNSTABLE, MOISTENING BUT STILL
RELATIVELY DRY AIR MASS. IT WILL BE COOLER AT THE COAST BUT
CONTINUED WARM INLAND WITH INCREASED COVERAGE OF AFTERNOON AND
EVENING THUNDERSTORMS. THE STEERING FLOW WAS EAST TO NORTHEAST ON
SATURDAY BUT WILL VEER TO SOUTHEAST TODAY. ISOLATED TO SCATTERED
COVERAGE OF THUNDERSTORMS IS EXPECTED FROM LATE AFTERNOON INTO
THIS EVENING. I LEANED TOWARD THE 00Z GFS AND 03Z SREF SOLUTION
WHICH DEPICT THUNDERSTORMS MOSTLY STAYING SOUTH OF THE UMPQUA DIVIDE
..INITIATING OVER THE SIERRA NEVADA AND HIGHER TERRAIN OF
SISKIYOU AND MODOC COUNTIES INCLUDING THE SISKIYOU MOUNTAINS ALONG
THE OREGON BORDER THEN TRACKING NORTHWESTWARD ACROSS JOSEPHINE AND
CURRY COUNTIES. I CONTINUED WITH A MENTION OF ISOLATED
THUNDERSTORMS FURTHER NORTH...ALBEIT WITH A SLIGHTLY LOWER PROBABILITY
AS THE 00Z NAM SOLUTION IS FURTHER NORTH WITH A POSSIBILITY OF
THUNDERSTORMS SPREADING FROM THE SOUTHERN OREGON CASCADES INTO
LANE COUNTY. THIS AMOUNT OF UNCERTAINTY IS TYPICAL GIVEN THE
RATHER MEANDERING PATH OF A LARGE RETROGRADING CLOSED UPPER LOW.
A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER TONIGHT INTO MONDAY
MORNING AS SHORTWAVES ROTATE AROUND THE UPPER LOW. THE HUMIDITY
LEVEL OF THE AIR MASS WILL CONTINUE TO RISE INTO MONDAY. THE
WEATHER FOR MONDAY AFTERNOON INTO TUESDAY EVENING WILL TRANSITION
TO MORE FREQUENT SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS. THE
AMOUNT AND AREA OF FOCUS OF THESE SHOWERS IS UNCERTAIN AS THE
BROAD UPPER LOW WILL STOP RETROGRADING, BEGINNING TO MOVE EAST TO
SOUTHEASTWARD MONDAY AND WILL LIKELY REACH NEVADA ON TUESDAY. THE
QPF FORECAST FOR MONDAY THROUGH TUESDAY IS A RATHER BROAD BRUSH OF
LIGHT TO MODERATE AMOUNTS BUT THE PROBABILITY IS INCREASING THAT
SHOWERS COULD PRODUCE LOCALLY HEAVY RAIN. QUITE A CHANGE FROM THE
INVERTED V SOUNDINGS AND EXTREMELY DRY LOWER LEVELS OF THE
ATMOSPHERE ON SATURDAY. FURTHER REFINEMENT OF THE QPF IS LIKELY TO
BE POSSIBLE DURING THE NEXT COUPLE OF ISSUED FORECASTS.
THE INFLUENCE OF THE BROAD UPPER LOW WILL BEGIN TO DIMINISH
WEDNESDAY AS ITS CENTER MOVES INTO UTAH WHILE A WEAK REX BLOCK
WILL SET UP WEDNESDAY AND CONTINUE INTO FRIDAY WITH A RIDGE OVER
THE PACIFIC NORTHWEST AND A WEAK TROUGH OVER CALIFORNIA. DURING
THIS TIME...LINGERING MOISTURE AND CONTINUED ABOVE NORMAL
TEMPERATURES WILL RESULT IN WEAK AFTERNOON AND EVENING INSTABILITY
WITH A SLIGHT CHANCE OF THUNDERSTORMS.
THERE IS A LARGE AMOUNT OF UNCERTAINTY REGARDING THE FORECAST FOR
NEXT WEEKEND. THIS MAINLY RELATES TO THE STRENGTH AND TRACK OF A
LARGE UPPER LOW WHICH IS LIKELY TO BE APPROACHING FROM THE WEST.
THE GFS IS STRONGER AND MORE PROGRESSIVE THAN THE 00Z ECMWF AND
THE GFS IS OFTEN TOO PROGRESSIVE OUT ON DAY 7, BUT THERE IS THE
POSSIBILITY OF A MORE CONVENTIONAL COLD FRONTAL PASSAGE AND PERIOD
OF RAIN.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THIS MORNING FOR
PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
MORNING FOR PZZ370-376.
NSK/FJB/FJBIn the hours before
Special weather statement, May 5, 6:20 AM PDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 620 AM PDT SUN MAY 5 2013 CAZ080>083-ORZ021>028-060230- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT...COOS BAY... NORTH BEND...REEDSPORT...BANDON...PORT ORFORD...COQUILLE... BROOKINGS...HARBOR...GOLD BEACH...DRAIN...ELKTON...ROSEBURG... SUTHERLIN...GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE... GRANTS PASS...CAVE JUNCTION...STEAMBOAT...TOKETEE FALLS... MEDFORD...ASHLAND...CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE... UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 620 AM PDT SUN MAY 5 2013 ...THUNDERSTORMS SUNDAY WITH THUNDERSTORMS AND SIGNIFICANT RAINFALL POSSIBLE MONDAY AND TUESDAY... HOT AND DRY CONDITIONS WILL TRANSITION TO A MORE UNSTABLE PATTERN TODAY...AS A SIGNIFICANT UPPER LEVEL LOW MOVES INTO THE REGION. THUNDERSTORM CHANCES WILL BEGIN TO INCREASE THIS AFTERNOON...AND BECOME MORE WIDESPREAD MONDAY AND TUESDAY. STRONG WINDS ARE POSSIBLE IN AND AROUND THUNDERSTORMS. AS MOISTURE INCREASES THUNDERSTORMS MAY PRODUCE HEAVY RAIN AT TIMES MONDAY AFTERNOON AND EVENING...ESPECIALLY IN THE ROGUE VALLEY...THE SISKIYOUS...AND THE MT SHASTA AREA. THOSE CAMPING OR PLANNING OUTDOOR ACTIVITIES SHOULD BE ON THE LOOKOUT FOR RAPIDLY DETERIORATING CONDITIONS. REMEMBER...WHEN THUNDER ROARS...GO INDOORS. CHECK YOUR MEDFORD NATIONAL WEATHER SERVICE AND SOCIAL MEDIA PAGES FOR FURTHER UPDATES. CAZ084-085-ORZ029>031-060230- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...LAKEVIEW 620 AM PDT SUN MAY 5 2013 ...THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO THE MIDDLE OF NEXT WEEK... HOT AND DRY CONDITIONS WILL TRANSITION TO A MORE UNSTABLE PATTERN THIS AFTERNOON AS A SIGNIFICANT UPPER LEVEL LOW MOVES INTO THE REGION. THUNDERSTORM CHANCES WILL BEGIN TO INCREASE THIS AFTERNOON AND BECOME MORE WIDESPREAD MONDAY AND TUESDAY. STRONG WINDS ARE POSSIBLE IN AND AROUND THUNDERSTORMS. THOSE CAMPING OR PLANNING OUTDOOR ACTIVITIES SHOULD BE ON THE LOOKOUT FOR RAPIDLY DETERIORATING CONDITIONS. REMEMBER...WHEN THUNDER ROARS...GO INDOORS. CHECK YOUR MEDFORD NATIONAL WEATHER SERVICE AND SOCIAL MEDIA PAGES FOR FURTHER UPDATES.
Nearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.